MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBB-382-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during scope cleaning on (b)(6) 2025.During a scope cleaning, the tip of the brush detached and remained stuck in the forceps channel of the endoscope.The tip was retrieved using another cleaning brush and flushing with water.There was no patient involvement in this event.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.Block h11: investigation results the returned hedgehog dual-end brush was analyzed.The returned brush found that the catheter had a clean break and a missing brush head, and no material defects or deformation were noted at the area where the device separated.No other visual damages were observed.The reported event was confirmed.It is possible that excessive force/torque caused the brush head to separate from the working length during cleaning.A labeling review confirmed that instructions and warnings are present for the reported event.According to the directions for use (dfu), excessive twisting or torquing is not recommended.Based on all available information and analysis of the returned device, the most probable cause is unintended use error caused or contributed to event, indicating that the interaction between the user and device, caused or contributed to the event.
 
Event or Problem Description

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
11810 wills road
alpharetta GA 30009
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21809113
Report Number3005099803-2025-01548
Device Sequence Number18342721
Product Code MNL
UDI-Device Identifier00816849016900
UDI-Public(01)00816849016900
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBB-382-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown